Texas, 2007

Hail and Damaging Winds in Texas, June 1, 2007

June 1, 2007 · NWS OUN · 16 events in 5 counties and zones

An upper level low pressure was located over the central plains during the day of the 1st. Also, multiple boundaries, including a weak cold front and multiple outflow boundaries from previous thunderstorms were set up over Texas, as well as rich low level moisture.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An upper level low pressure was located over the central plains during the day of the 1st. Also, multiple boundaries, including a weak cold front and multiple outflow boundaries from previous thunderstorms were set up over Texas, as well as rich low level moisture. Several disturbances rotating around the upper level storm system moved over the southern plains. Showers and thunderstorms developed over parts of north Texas, with many becoming severe. The main hazards with the thunderstorms were large hail, damaging winds, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM CST, 41 minutes earlier.

Area forecast discussion, Jun 1, 1:45 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT FRI JUN 1 2007

.SHORT TERM...
SCATTERED SHWRS/TSTMS CONT ACROSS PARTS OF THE FA TODAY. OUTFLOW
BOUNDARIES FROM OVERNIGHT CONVECTION WERE ACROSS PARTS OF SOUTHERN
OK AND WEST N TX THIS AFTN. STORMS IN THE TEXAS PANHANDLE MAY MOVE
INTO SW PORTIONS OF FA THIS AFTN/EARLY EVENING... WITH OTHER STORMS
POSSIBLY DEVELOPING ALONG THE OUTFLOW BOUNDARIES. A COLD FRONT ALSO
EXTENDS FROM CENTRAL KANSAS INTO THE EASTERN OK AND NORTHERN TEXAS
PANHANDLES. THE FRONT WILL SLOWLY MOVE SOUTH TONIGHT AND SATURDAY
ACROSS THE FA. A SHORTWAVE ROTATING AROUND THE UPR LOW OVER THE
NORTHERN PLAINS WILL BEGIN TO SLOWLY PUSH THE FRONT INTO THE AREA
TONIGHT. ONE OR MORE TSTM COMPLEXES ARE EXPECTED TO DEVELOP THIS
EVENING AND MOVE ACROSS PARTS OF THE AREA OVERNIGHT INTO SATURDAY
MORNING. SOME STORMS MAY BE SEVERE LATE THIS AFTN THRU SATURDAY
MORNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WHICH MAY LEAD TO
FLOODING IN SOME LOCATIONS. HOWEVER... WITH THE UNCERTAINTY WHERE
TSTM COMPLEXES WILL MOVE WILL HOLD OFF ON A FLOOD WATCH FOR NOW.
ADDITIONAL CONVECTION MAY DEVELOP ALONG/NEAR THE FRONT AND/OR
OUTFLOW BOUNDARIES SATURDAY AFTN. HOWEVER... THE EXTENT OF ACTIVITY
MAY BE SOMEWHAT DEPENDENT ON WHAT HAPPENS TONIGHT. ANOTHER ROUND OF
STORMS ON THE HIGH PLAINS OF NM/CO IS EXPECTED TO DEVELOP SATURDAY
AFTN/EVENING. THIS ACTIVITY MAY THEN MOVE INTO PORTIONS OF THE FA
SAT NIGHT/SUNDAY... WITH THE BEST CHANCE OVER SOUTHWEST OK/WEST N
TX. THE UPR LOW WILL SHIFT INTO THE GREAT LAKES REGION SUNDAY WITH
SHORTWAVE MOVING SOUTHEAST ACROSS CENTRAL/SOUTHERN PLAINS LATE
SUNDAY INTO MONDAY. ANOTHER MCS MAY DEVELOP SUNDAY AFTN/NIGHT AND
MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF FA SUN NIGHT/MONDAY.
HOWEVER... THUNDERSTORM DEVELOPMENT OR MOVEMENT INTO THE AREA OVER
THE WEEKEND WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY AND
NIGHT BEFORE.

.LONG TERM...
THE SHORTWAVE WILL CONT TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS
MONDAY... WITH SHORTWAVE RIDGING MONDAY NIGHT LEADING TO DRY
FORECAST. WITH TROUGH OVR EASTERN U.S. EARLY NEXT WEEK... NW FLOW
ALOFT WILL BE IN PLACE OVER THE REGION WHICH CAN NOT COMPLETELY RULE
OUT TSTM COMPLEXES DEVELOPING AND MOVING ACROSS PARTS OF THE AREA
EARLY NEXT WEEK. HOWEVER... WITH LIGHT SFC FLOW AND LACK OF QUICK
RETURN OF THE MOISTURE WILL KEEP FORECAST DRY. STRONGER SOUTHERLY
WINDS EXPECTED TO DEVELOP WEDNESDAY WITH BETTER MOISTURE SPREADING
BACK NORTH. MODELS DIVERGE MIDDLE TO LATE NEXT WEEK WITH UPR TROUGH
MOVING INTO WESTERN U.S. MODELS DIFFER IN STRENGTH AND TIMING OF
THIS TROUGH. WITH MODEL DIFFERENCES WILL CONT WITH LOW POPS THU-FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  82  63  84 /  70  50  20  30
HOBART OK         64  83  63  86 /  70  50  30  30
WICHITA FALLS TX  66  82  65  87 /  70  60  30  30
GAGE OK           60  82  57  85 /  60  40  30  30
PONCA CITY OK     63  84  59  84 /  50  40  20  20
DURANT OK         68  82  65  85 /  50  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/25
Hazardous weather outlook, Jun 1, 10:59 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI JUN 1 2007

OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM
GAGE TO CHICKASHA TO ADA TO ATOKA.

TIMING...
THE MOST LIKELY TIME FOR ORGANIZED SEVERE WEATHER IS FROM 5 PM
THROUGH 3 AM.

IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL. PROPERTY DAMAGE AND HAZARDOUS TRAVEL
FROM FLOODING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM UNTIL
3 AM.

DISCUSSION...
CIRCULATION AROUND AN UPPER LEVEL STORM SYSTEM OVER THE NORTHERN
PLAINS AND AN UPPER RIDGE OVER THE DESERT SOUTHWEST WILL KEEP PARTS
OF THE SOUTHERN PLAINS IN A DIFFLUENT FLOW PATTERN ALOFT.  THIS
WILL PROMOTE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH
THIS AFTERNOON.  AN OUTFLOW BOUNDARY EXTENDING FROM SOUTHEAST OKLAHOMA
WESTWARD INTO THE TEXAS PANHANDLE MAY FOCUS ISOLATED SEVERE STORMS
ALONG THE RED RIVER VALLEY THIS AFTERNOON.

LATER IN THE EVENING...ATTENTION WILL TURN BACK TO THE NORTH AND
WEST...WITH SURFACE BASED THUNDERSTORMS FORMING IN THE UPSLOPE FLOW
OVER THE TEXAS PANHANDLE...AND ALONG A COLD FRONT ENTERING NORTHERN
OKLAHOMA. THE BEST CHANCE FOR SEVERE WEATHER WITH THIS ACTIVITY WILL
BE ALONG AN INSTABILITY AXIS EXPECTED TO SET UP THROUGH WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WEST OF A LINE FROM GAGE TO
LAWTON AND WICHITA FALLS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ORGANIZED THUNDERSTORMS THIS
EVENING AND OVERNIGHT MAY RESULT IN LOCALIZED FLOODING OF
POOR DRAINAGE AREAS...STREAMS AND CREEKS.  THE HEAVIEST RAINFALL
THIS EVENING AND OVERNIGHT WILL LIKELY BE ACROSS WESTERN PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
SPECIFIC THREAT AREAS WILL CHANGE FROM DAY TO DAY...DEPENDING
LARGELY ON THE TIMING AND TRACK OF THE PREVIOUS DAYS
THUNDERSTORMS...AND THE ORIENTATION OF OUTFLOW BOUNDARIES.

OTHER HAZARDOUS WEATHER...
WITH THE WET WEATHER PATTERN...FLOODING AND FLASH FLOODING WILL
REMAIN A CONCERN.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY JUNE 2ND.

SIX/7

In the hours before

Special weather statement, Jun 1, 1:51 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT FRI JUN 1 2007

OKZ023-038-012015-
CADDO OK-COMANCHE OK-
251 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR LAKE ELLSWORTH TO 3
MILES WEST OF ANADARKO AT 251 PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 1, 1:57 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT FRI JUN 1 2007

OKZ033-TXZ083-084-012030-
HARMON OK-HARDEMAN TX-FOARD TX-
257 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON
COUNTIES.

A SEVERE THUNDERSTORM LOCATED NEAR CHILDRESS WAS MOVING EAST AT 20
MPH. THIS STORM HAS A HISTORY OR PRODUCING LARGE HAIL.  AT THE
CURRENT MOVEMENT...THE STORM WILL LIKELY AFFECT WESTERN PARTS OF
HARDEMAN...FOARD...AND HARMON COUNTIES IN THE NEXT 30 MINUTES TO ONE
HOUR.

PEOPLE IN FOARD...HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY
OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 1, 2:21 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
321 PM CDT FRI JUN 1 2007

OKZ023-027-038-012045-
CADDO OK-GRADY OK-COMANCHE OK-
321 PM CDT FRI JUN 1 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND GRADY
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM NEAR APACHE TO 4 MILES
NORTHWEST OF ANADARKO AT 321 PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Hardeman

When
June 1, 2:26 PM CST
Where
Hardeman County, 6 mi WNW of Goodlett
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.383, -99.977

Hail, Foard

When
June 1, 2:29 PM CST
Where
Foard County, 13 mi NW of Crowell
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
34.113, -99.880

Thunderstorm Wind, Foard

When
June 1, 3:01 PM CST
Where
Foard County, 10 mi W of Crowell
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.980, -99.894

The wind gust was reported by the county sheriff.

Thunderstorm Wind, Foard

When
June 1, 3:01 PM CST
Where
Foard County, 10 mi W of Crowell
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.980, -99.894

Several large tree limbs and power lines were downed. Monetary damages were estimated.

Thunderstorm Wind, Hardeman

When
June 1, 3:10 PM CST
Where
Hardeman County, Copper Breaks St Pk
Measured
52 kt (60 mph) estimated gust
Reported by
Park/Forest Service
Coordinates
34.080, -99.750

Hail, Hardeman

When
June 1, 3:30 PM CST
Where
Hardeman County, 13 mi S of Quanah
Measured
1 in hail
Reported by
Public
Coordinates
34.132, -99.730

Hail, Hardeman

When
June 1, 3:45 PM CST
Where
Hardeman County, 9 mi S of Quanah
Measured
1 in hail
Reported by
Public
Coordinates
34.190, -99.730

Thunderstorm Wind, Knox

When
June 1, 4:30 PM CST to 4:31 PM CST
Where
Knox County, 2 mi S of Rhineland
Measured
60 kt (69 mph) estimated gust
Reported by
Storm Chaser
Coordinates
33.501, -99.650

A storm chaser observed a well-developed gustnado just west of Farm-to-Market Road 267 about 2 miles south of Rhineland. No known damage occurred.

Hail, Knox

When
June 1, 4:45 PM CST
Where
Knox County, 6 mi WSW of Munday
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.417, -99.716

Thunderstorm Wind, Knox

When
June 1, 4:45 PM CST
Where
Knox County, 6 mi WSW of Munday
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.417, -99.716

The wind gust was reported on HWY 222 between Knox City and Munday.

Thunderstorm Wind, Knox

When
June 1, 5:14 PM CST
Where
Knox County, Munday
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
33.450, -99.620

Several trees and power lines were downed. Monetary damages were estimated.

Hail, Wichita

When
June 1, 5:47 PM CST
Where
Wichita County, 2 mi E of Electra
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
34.030, -98.885

Thunderstorm Wind, Wichita

When
June 1, 5:55 PM CST
Where
Wichita County, Burkburnett
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
34.100, -98.570

The winds were sustained at 54 mph for several minutes in addition to the wind gust.

Thunderstorm Wind, Wichita

When
June 1, 6:10 PM CST
Where
Wichita County, (Sps)sheppard Afb
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
33.980, -98.500

Thunderstorm Wind, Clay

When
June 1, 6:15 PM CST
Where
Clay County, 5 mi WSW of Charlie
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.072, -98.401

Four 8-inch diameter pecan trees blown over. Monetary damages were estimated.

Thunderstorm Wind, Knox

When
June 1, 11:52 PM CST
Where
Knox County, Knox City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.420, -99.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41626, 41630, 41642, 41651, 41652, 41638, 41639, 46160, 41640, 41654, 41645, 41641, 41657, 41659, 41648, 41661.